Last reply 3 years ago
Side effect or ?

I started tecifidera a couple of months ago. I have noticed though, on occasion, my nose runs like at tap with clear fluid.

I put it down to a weird side effect, but on Saturday evening I had a really bad episode with totally clear fluid running from my nose – I realised I hadn’t had a tablet since that morning so it didn’t make sense – I searched on Google and couldn’t see clear fluid running from nose as a side effect of tec.

Anyway, I ignored it as it settled down but on Sunday after a walk it started again. I caught it in a cup and went to the hospital – kept in over night and had a CT scan but it stopped again and I have not had a bad episode since (been resting).

Anyway, my question is – does anyone else on tecifidera have this?? Next time it happens I have to collect a sample to send off for testing to check it’s not spinal fluid. I do get headaches after but these are moderate not killer ones (yet paracetamol doesn’t help!!). It’s just so weird!!

Thanks for any help

Stacey x

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@slhl , I just Googled “Tecfidera flushing runny nose”, as I thought your issue may be to do with the flushing side effect.

By the number of hits, I would say that you’re not alone. Although the flushing, and the runny nose, should diminish as you get used to this drug.


slhl
3 years ago

Thanks Stumbler – I am having no flushing and it bears no relation to when I take my tablet. I took my tec early sat morning and the runny nose episode on sat happened in the evening – quite a delayed response!! I am hoping it is just a side effect of the drug – the docs are just a bit concerned that it is clear fluid – not mucus and it doesn’t happen all the time,seems to be very few days at random times!! Will have a look on Google too!


melissa-g
3 years ago

I usually have a bit of a runny nose with clear fluid but mine is on a much smaller scale. I’ve often wondered if it had something to do with spinal fluid. In your case I’m surprised they didn’t want to do some kind of imaging to make sure it’s not a tear causing a leak. It doesn’t really sound like a tec side effect to me since it’s so severe.. But who knows!

Hope you get some answers soon


brokendancer
3 years ago

Hay-fever can appear out of nowhere, might be worth taking an anti-histamine to see if that helps? I don’t get it regularly but I will have bad bouts of it and I work different locations so I think I just react to certain pollens 🙂
Sonia x


jdeeley
3 years ago

I’ve been on tec for over a year and still get a runny nose know and again,as if little drops of water is dripping out.let us know they say after you send the sample in


slhl
3 years ago

Thanks everyone – J mine is like drops of water as well, it literally runs or drops from my nose, totally clear. Anyway, I caught a sample and handed it in yesterday. I am sure it must just be a tecifidera side effect or over active sinus or something. At least I am not the only one with it – feel a bit better now !!!


emily
3 years ago

Hi Stacey I’m on tecfidera and have exactly the same thing it’s weird! Annoying x


unomeche
3 years ago

Yay!It’s not just me. Originally, I thought it was hay fever.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.